MAUDE Adverse Event Report: CORDIS CORPORATION SABER 6MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 6MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006010X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: during preparation of a 6mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the device was unable to be flushed through the flushing port.An attempt was made to back-load a non-cordis.014 guidewire into the 6mm x 10cm 150cm saber pta balloon catheter; however, the guidewire would not advance further than 6 inches.As a result, the 6mm x 10cm 150cm saber pta balloon catheter was not used in the patient, and a 6mm x 100mm non-cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components.The balloon catheter did not kink during preparation of the device.The guidewire lumen was not blocked by possibly injectable material, and there was no observed damage to the guidewire lumen; however, the catheter portion just proximal to the balloon felt firm.The non-cordis.014 guidewire was used during the procedure and remained in use throughout the entire procedure.There was no damage to the non-cordis guidewire.The product was returned for analysis.A non-sterile saber 6mm x 10cm 150cm percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis coiled inside a plastic bag.The mentioned concomitant non-cordis.014 guidewire used in the procedure was not received for evaluation.Per visual analysis, no anomalies were observed on the saber device.Per functional analysis the gw lumen flushing could not be achieved.Then, an appropriate.018¿ lab sample guide wire was inserted via tip and vice versa, via hub with unsuccessful results.The guide wire could not entirely pass through the guide wire lumen of the unit.The guide wire was advanced and stopped at 52.3 cm from the distal tip and no longer advanced.Obstruction was felt at this point.Per microscopic analysis, the guide wire lumen of the unit was cross sectioned/cut at the obstructed area and a piece of detached inner body polyethylene tucked inside the guide wire lumen could be observed.The polyethylene material was observed accordioned (zigzag) inside the guide wire lumen.Per dimensional analysis, the accordioned polyethylene material was taken out from the gw lumen and the polyethylene material was measured.One section measured 2.5 mm and the other one measured 3.5mm length.A product history record (phr) review of lot 82244387 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen flushing difficulty - during prep¿ and ¿guidewire lumen obstructed - during prep¿ were confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Obstruction was noted during the insertion/withdrawal test while passing the guidewire through the guidewire lumen on the unit.A tiny piece of detached polyethylene tucked inside the guide wire lumen was found.However, the cause of the detached polyethylene causing the obstruction in the guide wire lumen could not be determined during the evaluation.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.¿ based on the information available for review, procedural factors may have contributed to the event.A risk assessment and capa have been opened to further investigate this issue.
 
Event or Problem Description
As reported, during preparation of a 6mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the device was unable to be flushed through the flushing port.An attempt was made to back-load a non-cordis.014 guidewire into the 6mm x 10cm 150cm saber pta balloon catheter; however, the guidewire would not advance further than 6 inches.As a result, the 6mm x 10cm 150cm saber pta balloon catheter was not used in the patient, and a 6mm x 100mm non-cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components.The balloon catheter did not kink during preparation of the device.The guidewire lumen was not blocked by possibly injectable material, and there was no observed damage to the guidewire lumen; however, the catheter portion just proximal to the balloon felt firm.The non-cordis.014 guidewire was used during the procedure and remained in use throughout the entire procedure.There was no damage to the non-cordis guidewire.The device will be returned for evaluation.Addendum: product evaluation on 29-jun-2022 revealed a piece of detached inner body polyethylene tucked inside the guide wire lumen.

Brand Name
SABER 6MM10CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14946620
Report Number9616099-2022-05780
Device Sequence Number17334258
Product Code LIT
UDI-Device Identifier20705032069615
UDI-Public(01)20705032069615(17)250131(10)82244387
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number48006010X
Device Catalogue Number48006010X
Device Lot Number82244387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2022
Initial Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
-.014 ABBOTT COMMAND GUIDEWIRE; -6MM X 100MM EVERCROSS BALLOON CATHETER
Patient SexUnknown